I am reposting this question because I wanted to clarify something about the weight gain I experienced while on Seroquel. I started gaining weight almost immediately after starting Seroquel almost three years ago, and have gained 30 pounds of fat since. The weight gain I experienced, however, was not due to any kind of increased appetite or changed eating habits. My appetite and eating habits never changed due to the Seroquel use. I exercise and weight train regularly, and always have before and after I was on the Seroquel. I can't explain the weight gain through anything I have done.
So, knowing that, here is my original question:
I was on Seroquel for almost three years for bipolar, and I recently gradually stopped with the approval of my doctor. One of the reasons, among many, that I stopped was that I could not take the weight gain anymore.
I was a Marine for 8 years and have never been overweight until I started taking medication. First I was diagnosed as simply depressed, and I was on Effexor xr for a year or so. I gained some weight with that, too. I stopped cold turkey when I quit my job to go to school and subsequently lost my insurance. I lost the weight I had gained on the Effexor almos immediately, without much effort or diet change at all.
I have been off of Seroquel for about 2 weeks now and feel geat, and am finally able to sleep without it. I am eating better and exercising more, but I haven't lost any weight and have actually gained a couple pounds. Does anyone know if this is normal, especially since I went gradually off of it, and will my body ever get back to normal weight-loss ability wise after taking Seroquel? How long before I notice a difference in weight gain?